Nevada, 2004High Wind in Nevada, April 14, 2004
April 14, 2004 · NWS REV · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Apr 14, 1:50 AM PST, 11 hours 10 minutes earlier.
Area forecast discussion, Apr 14, 1:50 AM PST, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
250 AM PDT WED APR 14 2004
.SHORT TERM...
UPPER LOW OFF THE WASHINGTON/OREGON COAST WILL ADVECT MOISTURE AND
COOLER AIR INTO THE SIERRA AND WESTERN NEVADA TODAY. SHORT WAVE
NEAR 45N 140W WILL RACE TOWARD THE NORTHERN CALIFORNIA COAST TODAY
WILL BRING PRECIPITATION FROM LAKE TAHOE NORTHWARD TO LASSEN AND
MODOC COUNTIES TONIGHT. FAST MOVING SYSTEM WONT DROP A LOT OF
PRECIPITATION BUT COULD SEE A COUPLE OF INCHES OF SNOW ABOVE 6000
FEET TONIGHT. THIS SHORT WAVE WILL ALSO CARVE OUT A TROUGH ALONG
130N BY THURSDAY MORNING AND ALLOW COOL PACIFIC AIR AND BELOW NORMAL
TEMPERATURES TO REMAIN OVER THE AREA THROUGH THE END OF THE WEEK.
CYCLONIC FLOW...LOW LEVEL MOISTURE AND WEAK WAVES IN THE FLOW WILL
KEEP THE PATTERN UNSETTLED. EXPECTED ISOLATED TO SCATTERED SHOWERS
ON THURSDAY AND FRIDAY OVER MOST OF THE FORECAST AREA.
BREEZY WITH LOCAL WINDY CONDITIONS WILL OCCUR AGAIN TODAY AHEAD OF
THE APPROACHING SYSTEM. HAVE RAISED LAKE WIND ADVISORIES FOR LAKE
TAHOE AND PYRAMID LAKE TODAY. SHOULD SEE SOME 35-45 MPH GUSTS IN
THE WIND PRONE AREAS THIS AFTERNOON. BRONG
&&
.LONG TERM...SATURDAY THROUGH TUESDAY...
MODELS CONTINUE TO COME INTO BETTER AGREEMENT BUT STILL DIFFER ON
THE DETAILS AS USUAL. TWO TROUGHS ARE PROGGED TO MOVE THROUGH THE
REGION...ONE ON SATURDAY AND THE OTHER EITHER LATE MONDAY OR INTO
TUESDAY. ALTHOUGH NEITHER WILL BE HUGE THEY WILL BRING AT LEAST SOME
MUCH NEEDED PRECIP. WILL KEEP CHANCE POPS MAINLY NORTH THESE DAYS
WITH ONLY SLIGHT CHANCE INTO MINERAL COUNTY. THERE COULD BE A BREAK
FOR SUN AND SUN NIGHT WITH SHORT WAVE RIDGE OVERHEAD. HOWEVER...EURO
SHOWS IT TO BE FLATTER THAN GFS SO WILL KEEP NON-ZERO POPS IN WITH
ONLY PREICP MENTIONED IN ZONES ACROSS THE EXTREME NORTH. TEMPS WILL
REMAIN BELOW NORMAL THROUGH THE PERIOD WITH GENERALLY 40S SIERRA AND
50S WESTERN NV WITH SNOW LEVELS NEAR THE WESTERN NV VALLEY FLOORS.
WALLMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADV FOR PYRAMID LAKE AND LAKE TAHOE NVZ002-004.
CA...LAKE WIND ADV FOR LAKE TAHOE CAZ072.
&&
Hazardous weather outlook, Apr 14, 6:40 AM PST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
740 AM PDT WED APR 14 2004
CAZ070>073-NVZ001>005-151500-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MINERAL AND
SOUTHERN LYON COUNTIES-MONO COUNTY-NORTHERN WASHOE COUNTY-SURPRISE
VALLEY CALIFORNIA-WESTERN NEVADA BASIN AND RANGE-
740 AM PDT WED APR 14 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA.
.DAY ONE...TODAY
A PACIFIC LOW PRESSURE SYSTEM WILL BRING BREEZY CONDITIONS TO THE
AREA TODAY. LAKE WIND ADVISORIES HAVE BEEN POSTED FOR LAKE TAHOE AND
PYRAMID LAKE...SEE WMO HEADER SXUS45 KREV FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
STARTING APRIL 15 2004...THE HAZARDOUS WEATHER OUTLOOK WILL ONLY BE
ISSUED WHEN HAZARDOUS WEATHER IS EXPECTED IN EASTERN CALIFORNIA OR
WESTERN NEVADA WITHIN THE NEXT SEVEN DAYS. WHEN THERE IS ANY THREAT
OF HAZARDOUS WEATHER...THIS OUTLOOK WILL BE ISSUED BY 7 AM.
High Wind, Greater Reno/Carson City/Minden Area
- When
- April 14, 1:00 PM PST
- Where
- Greater Reno/Carson City/Minden Area forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 39.511, -119.499 (the zone’s center; the record gives no point)
51 knot (59 mph) wind gust reported by Nevada Highway Department 3 miles south of Washoe City.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Pennsylvania, April 14, 2004$15,000 · 2 events
- Damaging Winds and High Wind in Kansas, April 14, 2004$4,000 · 78 kt wind · 8 events
- High Wind in Alaska, April 14 to 15, 200467 kt wind · 4 events
- Flooding in Rhode Island, April 14 to 16, 20042 events
- Flooding in Virginia, April 14 to 15, 20042 events
- High Wind in Massachusetts, April 14, 200451 kt wind · 1 event
- Flood in Kentucky, April 14, 20041 event
- Flood in Delaware, April 14, 20041 event
- High Wind in Nevada, April 14, 200464 kt wind · 1 event
- High Wind in Nevada, April 14, 200464 kt wind · 1 event
- High Wind in Nevada, April 14, 200457 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432184.